|CD4 drop with meds
Apr 20, 2008
I am 60, HIV positive for about 2 years. Started HAART, boosted lexiva, truvada when CD4 dropped to 280, 30% when I started, Viral load never higher than 6000 and actually dropped to 2500 at just before I started. My first post med labs done at 6 weeks showed CD4 had gone down to 260, 30% but VL down to 350. I'd hoped for a rise in CD4 but felt a little better when I got the news about the drop in VL. Is it because of the thymus thing at my age? Will the CD4 count rise more slowly in me?. I get the next set of numbers in July. Have a lot of "inherited" resistance and am a bit worried this combo might not work.
| Response from Dr. Moyle
Hi, I wouldn't be concerned about short term CD4 changes. The viral load has fallen nicely in those first few weeks suggesting that the combo is going to get the virus undetctable. The CD4 benefits will then begin to show. Remember also that absolute CD4 may vary by 25% between counts. Your CD4% was already in the normal range so you were never going to get a whole lot better than normal on that score. As well as the lack of thymus activity at age 50, a recent study indicated that a low viral load at start was also associated with a small CD4 rise. Genetic factors have also been identified which limit CD4 rise. I think it is best to be patient about the CD4, it's not a problem with your combo and its in a safe range and the cells will be working better as the viral load becomes suppressed. Just keep taking you pills reliably and the benefits will, slowly, emerge. regards Graeme Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.